Alert archive / Texas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 4, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Mar 25, 1995, 3:02 AM CST for Armstrong County, Texas. It was in force for 28 min.
The area
The counties it named.
The facts
- Issued
- Mar 25, 1995, 3:02 AM CST (09:02 UTC)
- Expired
- Mar 25, 1995, 3:30 AM CST
- In force
- 28 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Armstrong County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 3403 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KAMA 250902 RRA SVRAMA TXC011-250930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 302 AM CST SAT MAR 25 1995 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 330 AM CST FOR THE PEOPLE IN THE FOLLOWING LOCATION... IN THE TEXAS PANHANDLE ...ARMSTRONG COUNTY AT 302 AM A SEVERE THUNDERSTORM WAS OVER CENTRAL ARMSTRONG COUNTY...ABOUT 8 MILES SOUTH OF CLAUDE...AND WAS MOVING NORTHEAST AT 45 MPH. THIS STORM WILL LIKELY PRODUCE HAIL 1 INCH IN DIAMETER OR LARGER. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. MOVE INDOORS AND AWAY FROM AREAS WHERE LOOSE ITEMS COULD BECOME FLYING DEBRIS. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 8:28 PM CST, 6 hours 34 minutes earlier.
Area forecast discussion, Mar 24, 8:28 PM CST, 6 hours 34 minutes before
FPUS3 KAMA 250227 AFDAMA TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 828 PM CST FRI MAR 24 1995 DRYLINE IS RETREATING BACK TO THE WEST AT ABOUT 25 MPH AS PER AMA 88-D. WILL FORECAST THE DRYLINE TO MOVE BACK INTO EASTERN NEW MEXICO BY THE END OF THE NIGHT. WITH THIS IN MIND...WILL UP LOW TEMPERATURES TONIGHT. UPPER 50S AND LOWER 60S DEW POINTS JUST ON THE OTHER SIDE OF DRYLINE. TCC AND GDA PROFILERS ALSO BACKING SLIGHTLY ABOVE THE SURFACE IN RESPONSE TO LOW PRESSURE DEVELOPING OVER CENTRAL NEW MEXICO. CLOUDS OVER THE NORTHERN PART OF THE AREA ARE MID AND HIGH LEVEL VARIETY AND ARE MOUNTAIN ENHANCED CLOUDS FROM CENTRAL NEW MEXICO...THEY SHOULD DISSIPATE...SO PARTLY CLOUDY STILL LOOKS GOOD. WILL ADD SOME PATCHY FOG TO THE EASTERN ZONES...SINCE HIGHER DEW POINTS SHOULD CONTINUE TO BE ADVECTED IN BY THE SOUTHEAST FLOW. WILL ADD POPS TO THE WESTERN ZONES WITH DRYLINE IN THE AREA AND FRONT BEGINNING TO MOVE IN. WILL LOWER POPS ACROSS EASTERN ZONES AS ANYTHING THAT DEVELOPS WILL NOT HAVE THE DRYLINE AROUND ANYMORE FOR ADDED LIFT...BUT LOW-LEVEL JET WILL STILL BE OVERHEAD. DAY SHIFT DID NOT HAVE MANY EXTENDED PROGS TO LOOK AT...SO WILL DEFER ANY CHANGES IN THE EXTENDED PERIODS TO THE MIDNIGHT SHIFT. .AMA...NONE. .OK...NONE. GOEHRING
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 2:50 AM CST | Severe Thunderstorm Warning | AMA | Carson | 55 min |
| Mar 25, 6:18 AM CST | Severe Thunderstorm Warning | AMA | Wheeler | 57 min |
| Mar 25, 7:44 AM CST | Severe Thunderstorm Warning | AMA | Collingsworth | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.